MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR NEONATES/PEDIATRICS, 8 FR, ELBOW WITH CAPS; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR NEONATES/PEDIATRICS, 8 FR, ELBOW WITH CAPS; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 20083
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Respiratory Tract Infection (2420)
Date of Event 04/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the mother that her son had ¿back-to-back respiratory infections.¿ the most recent culture tested positive for serratia marcescens bacteria.The mother believes the infection is due to the catheter sleeve tearing.Additional information received from the mother on 28apr2023 stated that sputum culture result indicated moderate growth of serratia marcescens.Her son was prescribed bactrim 200-40mg/5ml suspension, 12ml by mouth twice daily for ten days.¿his chest secretions are still thick and copious, but they back to clear/white in color.¿ no further events of infection reported.Fda voluntary medwatch mw report mw5117327 received 11may2023, no new information reported.Fda voluntary medwatch mw report mw5117269 received 15may2023, no new information reported.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.A review of the device history record is in-progress.All information reasonably known as of 22 may 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 30207636 was reviewed and the product was produced according to product specifications.The incident was confirmed for sleeve tear.No root cause was identified for the reported issue involving respiratory infection since the evaluation of the component couldn't be performed.All information reasonably known as of 17 jul 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM FOR NEONATES/PEDIATRICS, 8 FR, ELBOW WITH CAPS
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16983855
Report Number8030647-2023-00079
Device Sequence Number6771671
Product Code BSY
UDI-Device Identifier00609038924311
UDI-Public00609038924311
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number20083
Device Catalogue NumberN/A
Device Lot Number30207636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACTRIM 200-40MG/5ML, 12ML TWICE A DAY X 10 DAYS
Outcome Attributed to Adverse Event Other;
Patient Age7 YR
Patient SexMale
Patient Weight24 KG